CSN Login
Members Online: 2

Breast Cancer

lilmermaid
Posts: 31
Joined: Jul 2001

Has any one been the chemo AC for breast cancer

akpatterson
Posts: 12
Joined: Feb 2001

I was diagnosed with breast cancer in Feb. I had a mastectomy and reconstruction surgery in March. Last week, I had my 4th and final AC chemo treatment. I will be glad to share my experience with you. Have you started your treatment? How are you doing? Angie

lilmermaid
Posts: 31
Joined: Jul 2001

I will be starting AC Monday July 23. I just came off Taxol because it wasn't working. I was wondering if you got any side effects on AC? If so could you tell me about them. I did not get too many side effects from Taxol just a lot of tiredness and weakness in my legs. Did you get a lot of nausea? Looking forward to hearing from you.

akpatterson
Posts: 12
Joined: Feb 2001

I was very fortunate with AC. The main side effects that I experienced were losing my hair on the 17th day after my 1st treatment and tiredness. I never really was sick or nauseous. I realized with the 2nd chemo that the anti-nausea drugs made me extremely sleepy. So I only took them the day after chemo. I felt very tired, not very hungry, and had very little energy. But that only lasted 3-4 days. I still made sure that I ate during those days. After the 3rd or 4th day, I was back out walking, which really helped me get my strength back. I have lost most of my eyelashes and eyebrows. An interesting thing about chemo is that 2 weeks after each treatment, your blood count will get very low. So for a week, I wasn't able to eat raw fruits or vegetables or yogurt. Since these foods may have bacteria, it is a precaution to prevent infection. The most important thing to think about is that all these side effects are only temporary and chemo is increasing your survivability. Good Luck to you. Angie

lilmermaid
Posts: 31
Joined: Jul 2001

Hi Angie it's LilMermaid I was on taxol since March but tests in June showed the tumor in my liver got bigger so they said the taxol was no longer working. I am starting AC July 23. I'm hoping it will work. I'm putting it in Gods Hands. I'm doing pretty good considering I really can't complain. I just take one day at a time and thank the Lord for each new day. I was wondering if you got any side effects from the AC? Did you get nausious? Did you gain or lose weight? Were you able to eat everything? Also how are things going for you? Look forward to hearing from you Sylvia

lauramarie's picture
lauramarie
Posts: 39
Joined: May 2001

I was dx in 1996 I also had 4 treatments of AC. I would be glad to answer any of your questions. Laura

lilmermaid
Posts: 31
Joined: Jul 2001

I just came off Taxol because it wasn't working. I will begin AC in about 5 days. I would like to know if you had any side effects to AC and what they were and how you dealt with them. Sylvia

luckyj
Posts: 26
Joined: Apr 2001

Hi, I had 4 A/C treatments beginning Feb, 2000. It was easier than I thought it would be. Let me know if I can help share info. Love, Luckyj

barbara49
Posts: 19
Joined: Apr 2001

Hi. Iam currently taking AC for breast cancer. Have to say I'm one of the lucky ones. The only side effect I have is losing my hair. I have my final treatment August 2. If there is anything I can help you with I will do my best to answer your questions. Good luck with your treatment. Barbara

lilmermaid
Posts: 31
Joined: Jul 2001

Hi Luckyj It's lilmermaid I just came off taxol because it wasn't working and am going to start AC in about 5 days. Could you tell me if you got any side effects and if so what they were? Were you very tired and or weak on the AC? LilMermaid

luckyj
Posts: 26
Joined: Apr 2001

Dear LilMermaid, I too had few side effects. The two/three days after chemo I rested and was tired. I never really felt nausea though I lost a few pounds. Blueberry yogurt turned out to be my favorite treat. Two weeks after each dose when blood counts are at their lowest, I stayed away from big public places and anyone who came to visit with sniffles was sent away. I remained healthy and was fortunate to have my treatments "on time". I walked at least 3 miles everyday for mental health except the few days following each treatment. I was a "walker" before breast cancer and came to my cancer episode feeling strong and fit. I did a lot of napping and was tired so we hired a cleaning lady...that was a treat. The hair loss was intially hard but I weathered that one too. My scalp was tender two weeks after each treatment and any peach fuzz growing at that time fell out. Initially, I was given compazine (?) for nausea and it made me agitated and sleepless. ( I think it is an old, cheap drug with nasty side effects for many) We eliminated that for the next 3 sessions and I had zofran only. It works well but gave me a headache. Benadryl helped me sleep after each dose. I don't know if I would have experienced nausea without the zofran...It wasn't that hard for me. Good Luck. I will think of you next week. Let us know how you are doing. Love, Luckyj

gjjoybug's picture
gjjoybug
Posts: 7
Joined: Oct 2000

I had four treatments of AC last fall/winter. They weren't bad at all. The nurses are very helpful with suggestions and they always gave me Zofran before the treatment. My scalp got pretty sore, but at the first sign of hair loss I shaved my head so there was no tugging. After one treatment, I had sores in my mouth, but after that I always chewed on ice (or try popsicles!)WHILE they were administering the Adriamycin (the bright red one). I never had them after that. The nausea was never an issue for me until the last treatment, and then I controlled it with Compazine. My treatments were always on Fri. afternoon and I took Compazine all through the weekend and I never missed any work until the end, and then only a half day. Good luck and think positive! Joy

pippi
Posts: 53
Joined: Aug 2000

Hi, I finished AC treatment in November 2000. I was very lucky but also very carefull. Best piece of advice anyone can give you is to stay away from crowds when your counts are low. Don't go shopping during the rush hour and stay away from the pictures. It isn't for very long and if you catch the wrong bug you can get very sick. good luck, Pippi

pamtriggs's picture
pamtriggs
Posts: 408
Joined: Sep 2000

Hi there

I have jsut had 3rd Adriamycin of 6 (the A part of A/C) as I am in recurrance. A/C is the usual mix given n firdt diagnosis s\after BC after surgery to mop up the strays so to speak. I had Zofran for the nausea but it did not suit me (it's a steroid) so they switched me to dexamethazne (an older steroid) & that stops the nause well. I get dexa in the drip too t stop the nausea. I get very tired the next few days & get temperature fluctuations & of course the wonderful hair loss. Each one has been different for me from no problem to bloody awful. Hope yur experience is good but its only for a short while so hang on in there. Love Pam

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network